MAUDE Adverse Event Report: TACTILE SYSTEMS TECHNOLOGY INC.DBA TACTILE MEDICAL FLEXITOUCH PLUS SYSTEM; PNEUMATIC COMPRESSION DEVIC

TACTILE SYSTEMS TECHNOLOGY INC.DBA TACTILE MEDICAL FLEXITOUCH PLUS SYSTEM; PNEUMATIC COMPRESSION DEVIC
Model Number PD32-G3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 09/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At the time of this report tactile medical has not received information from the patients health care team to determine if there were pre-existing conditions that were the cause of this event, therefore the device is being reported as a possible cause.Patient indicated on survey that reported this incident that they are "not currently using" product.
 
Event or Problem Description
The patient was shipped a pd32-g3 controller, serial number (b)(4), a full leg medium left garment 3l-fl-md-l lot 117609 and a full leg medium right garment 3l-fl-md-r lot 117499 on (b)(6) 2020.On december 10, 2020 tactile medical received a completed survey from the patient that stated after using the machine 2 times, the right ankle was fractured in 2 places while machine was in use, patient went to hospital and received rehab.On december 11, 2020 clinical services talked to the patient and they stated they had a demo of the device and it worked fine.They stated when they went to use the device at home it fractured their ankle in 2 places.The patient went to (b)(6) hospital in (b)(6), at the hospital the patient was given a hard cast.The patient was referred to an orthopedic surgeon who they saw twice.They said the podiatrist who prescribed the flexitouch has not been told about this incident, and they haven't seen him since it was prescribed.

Brand Name
FLEXITOUCH PLUS SYSTEM
Common Device Name
PNEUMATIC COMPRESSION DEVIC
Manufacturer (Section D)
TACTILE SYSTEMS TECHNOLOGY INC.DBA TACTILE MEDICAL
151 5th avenue nw
new brighton MN 55112
MDR Report Key11143802
Report Number3004183730-2021-00001
Device Sequence Number847387
Product Code JOW
UDI-Device Identifier00816305023381
UDI-Public(01)00816305023381
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K170216
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Patient Monitoring
Type of Report Initial
Report Date (Section B) 12/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberPD32-G3
Device Catalogue NumberPD32-G3
Device Lot Number117609, 117499
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2020
Initial Report FDA Received Date01/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age78 YR
Patient Weight102